MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G49045
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Name and address- postal code: (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a procedure involving retrograde access of the right iliac artery up-and-over the aortic bifurcation, the hub separated from a flexor high-flex ansel guiding sheath.The device was inserted via the left femoral artery and advanced over the aortic bifurcation into the right iliac artery over another manufacturer's wire guide.The iliac vessels were tortuous, and the user felt resistance during advancement.The sheath was in place for approximately 30 minutes.As the device was pulled by the hub to be removed over a rosen wire guide, resistance was again felt, and the hub separated from the shaft of the device after additional force was used to enable removal.The dilator was not in place as the device was removed.No part of the device remained in the patient.The patient did not require any additional procedures due to this occurrence.The patient outcome was "good." the patient did not experience any adverse effects due to this occurrence.The patient did not experience any blood loss.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during a procedure involving retrograde access of the right iliac artery up-and-over the aortic bifurcation, the hub separated from a flexor high-flex ansel guiding sheath.The device was inserted via the left femoral artery and advanced over the aortic bifurcation into the right iliac artery over another manufacturer's wire guide.The iliac vessels were tortuous, and the user felt resistance during advancement.The sheath was in place for approximately 30 minutes.As the device was pulled by the hub to be removed over a rosen wire guide, resistance was again felt, and the hub separated from the shaft of the device after additional force was used to enable removal.The dilator was not in place as the device was removed.No part of the device remained in the patient.The patient did not require any additional procedures due to this occurrence.The patient outcome was "good." the patient did not experience any adverse effects due to this occurrence.The patient did not experience any blood loss.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The side arm was detached from the sheath.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The product ifu warns ¿if resistance is encountered during advancement of flexor sheath, assess cause of resistance and consider dilation of ant restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.¿ the information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that patient anatomy contributed to this incident, due to the noted tortuous left iliac artery and acute aortic bifurcation.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information has been received since the last report was submitted.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key13772976
Report Number1820334-2022-00396
Device Sequence Number20081928
Product Code DYB
UDI-Device Identifier00827002490451
UDI-Public(01)00827002490451(17)240329(10)13852933
Combination Product (Y/N)N
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/29/2024
Device Model NumberG49045
Device Catalogue NumberKCFW-8.0-35-55-RB-HFANL1-HC
Device Lot Number13852933
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/08/2022
Supplement Date Received by Manufacturer06/06/2022
Initial Report FDA Received Date03/15/2022
Supplement Report FDA Received Date06/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK ROSEN WIRE GUIDE; TERUMO HYDROPHILIC WIRE GUIDE
Patient SexUnknown